×

zbMATH — the first resource for mathematics

Rational approach for assumed stress finite elements. (English) Zbl 0544.73095
Summary: A new method for the formulation of hybrid elements by the Hellinger-Reissner principle is established by expanding the essential terms of the assumed stresses as complete polynomials in the natural coordinates of the element. The equilibrium conditions are imposed in a variational sense through the internal displacements which are also expanded in the natural coordinates. The resulting element possesses all the ideal qualities, i.e. it is invariant, it is less sensitive to geometric distortion, it contains a minimum number of stress parameters and it provides accurate stress calculations. For the formulation of a 4-node plane stress element, a small perturbation method is used to determine the equilibrium constraint equations. The element has been proved to be always rank sufficient.

MSC:
74S05 Finite element methods applied to problems in solid mechanics
74A10 Stress
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Pian, Int. j. numer. methods eng. 18 pp 1679– (1982)
[2] and , ’Some problems in the discrete element representation of aircraft structures’, in Matrix Methods of Structural Analysis (AGARDograph 72) (Ed. ), Pergamon Press, London, 1964, pp. 267-315.
[3] , and , ’Incompatible displacement models’, in Numerical and Computer Methods in Structural Mechanics (Ed. et al.), Academic Press, New York, 1973, pp. 43-57.
[4] Taylor, Int. j. numer. methods eng. 10 pp 1211– (1976)
[5] Wachspress, Int. j. numer. methods eng. 12 pp 589– (1978)
[6] Pian, A.I.A.A. J. 2 pp 1333– (1964)
[7] Fröier, Int. j. numer. methods eng. 8 pp 433– (1974)
[8] ’On the equivalence between incompatible displacement element and hybrid stress element’, Appl. Math. Mech. (English edition), ChungKing, China, 3 (6), 773-776 (1982). · Zbl 0519.73071
[9] Chen, J. Dalian Inst. Technol. 20 pp 63– (1981)
[10] Pian, Int. j. numer. meth. eng. 19 pp 1741– (1983)
[11] Pian, Comp. Struct. 16 pp 81– (1983)
[12] Cook, A.S.C.E., J. Struct. Div. ST9 pp 1851– (1974)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.